A Lotka–Volterra type food chain model with stage structure and time delays. (English) Zbl 1096.34055

A three species Lotka-Volterra-type food chain model with mature and immature species and delay is investigated. First, the positivity of the solutions is proved. Then, sufficient conditions for the permanence of the solutions are given. Equilibrium solutions of the system are found. They represent the total annihilation of the system (E0), the annihilation of predators (E1), the annihilation of the top prey only (E2) and the coexistence of all species (E*). Sufficient conditions for the global stability of E1, E2, E* are derived.
A related paper is given by J. F. M. Al-Omari and S. A. Gourley [Nonlinear Anal., Real World Appl. 6, 13–33 (2005; Zbl 1088.34070)].


34K25 Asymptotic theory of functional-differential equations
92D25 Population dynamics (general)
34K20 Stability theory of functional-differential equations


Zbl 1088.34070
Full Text: DOI


[1] Aiello, W. G.; Freedman, H. I., A time delay model of single-species growth with stage structure, Math. Biosci., 101, 139-153 (1990) · Zbl 0719.92017
[2] Aiello, W. G.; Freedman, H. I.; Wu, J., Analysis of a model representing stage-structured population growth with state-dependent time delay, SIAM J. Appl. Math., 52, 855-869 (1992) · Zbl 0760.92018
[3] Al-Omari, J. F.M.; Gourley, S. A., Stability and traveling fronts in Lotka-Volterra competition models with stage structure, SIAM J. Appl. Math., 63, 2063-2086 (2003) · Zbl 1058.92037
[4] Freedman, H. I.; Wu, J., Persistence and global asymptotic stability of single species dispersal models with stage structure, Quart. Appl. Math., 49, 351-371 (1991) · Zbl 0732.92021
[5] Goh, B. S., Global stability in two species interactions, J. Math. Biol., 3, 313-318 (1976) · Zbl 0362.92013
[6] Hastings, A., Global stability in two species systems, J. Math. Biol., 5, 399-403 (1978) · Zbl 0382.92008
[7] He, X., Stability and delays in a predator-prey system, J. Math. Anal. Appl., 198, 355-370 (1996) · Zbl 0873.34062
[8] Kuang, Y., Delay Differential Equations with Applications in Population Dynamics (1993), Academic Press: Academic Press New York · Zbl 0777.34002
[9] Kuang, Y.; So, J. W.H., Analysis of a delayed two-stage population with space-limited recruitment, SIAM J. Appl. Math., 55, 1675-1695 (1995) · Zbl 0847.34076
[10] Liu, S.; Chen, L.; Liu, Z., Extinction and permanence in nonautonomous competitive system with stage structure, J. Math. Anal. Appl., 274, 667-684 (2002) · Zbl 1039.34068
[11] Liu, S.; Chen, L.; Agarwal, R., Recent progress on stage-structured population dynamics, Math. Comput. Modelling, 36, 1319-1360 (2002) · Zbl 1077.92516
[12] Magnusson, K. G., Destabilizing effect of cannibalism on a structured predator-prey system, Math. Biosci., 155, 61-75 (1999) · Zbl 0943.92030
[13] Song, X.; Chen, L., Optimal harvesting and stability for a two-species competitive system with stage structure, Math. Biosci., 170, 173-186 (2001) · Zbl 1028.34049
[14] Song, X.; Chen, L., Modelling and analysis of a single species system with stage structure and harvesting, Math. Comput. Modelling, 36, 67-82 (2002) · Zbl 1024.92015
[15] Wang, W.; Chen, L., A predator-prey system with stage structure for predator, Comput. Math. Appl., 33, 83-91 (1997)
[16] Wang, W.; Mulone, G.; Salemi, F.; Salone, V., Permanence and stability of a stage-structured predator-prey model, J. Math. Anal. Appl., 262, 499-528 (2001) · Zbl 0997.34069
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.